MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2020, the patient arrived at the hospital as the catheter was cut into two pieces.The doctor asked if it was cut mistakenly as it did not make sense.The catheter had been cut and repaired and was functioning well.Flushing was done on the device.Antibiotics were also given.On (b)(6) this year, patient came to the hospital with small tear on the catheter.It was stated that a leak was noted about 15 centimeters away from exit site close to the connector.Septal scrub 0.9% nacl / tap water in the shower was used as cleaning agent on the device.Catheter was repaired, and antibiotics were given.It was stated that they used a titanium connector and extension and it might be the problem.Regular wound dressing was utilized and no antimicrobial properties.Patient was the one responsible for the catheter maintenance and not using any type of cleaning agent.Cleaning agents were allowed to dry thoroughly prior to applying ointment and dressing the area.It was stated that the cleaning agent did not ever switch over the life of the catheter nor mixed.No sepsiderm was used to clean the catheter.The protocol was not changed for cleaning agent used recently.No tego was utilized and no luer adapter issue.There was no blood loss, and no blood transfusion was required.Nothing unusual was observed on the device prior to use.No other products were being utilized on the device.There were no other defects/damages noted on the device.Insertion site was not treated prior to product placement.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the cannula was found to have a leak.It was reported that there was a leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2020, the patient arrived at the hospital as the catheter was cut into two pieces.The doctor asked if it was cut mistakenly as it did not make sense.The catheter had been cut and repaired and was functioning well.Flushing was done on the device.Antibiotics were also given.On (b)(6) this year, patient came to the hospital with small tear on the catheter.It was stated that a leak was noted about 15 centimeters away from exit site close to the connector.Septal scrub 0.9% nacl / tap water in the shower were used as cleaning agents on the device.Septal scrub followed by elcoksidine was the cleaning agents used on the insertion site prior to use.Catheter was repaired and it was not replaced.Antibiotics were also given.It was stated that they used a titanium connector and extension and it might be the problem.Regular wound dressing was utilized and no antimicrobial properties.Patient was the one responsible for the catheter maintenance and not using any type of cleaning agent.Cleaning agents are allowed to dry thoroughly prior to applying ointment and dressing the area.It was stated that the cleaning agent did not ever switched over the life of the catheter nor mixed.No sepsiderm was used to clean the catheter.The protocol was not changed for cleaning agent used recently.No tego was utilized and no luer adapter issue.There was no blood loss.Nothing unusual observed on the device prior to use.No other products being utilized on the device.There were no other defects/damages noted on the device.Therewas no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2020, the patient arrived at the hospital as the catheter was cut into two pieces identified at home.The doctor asked if it was cut mistakenly as it did not make sense.The catheter had been cut and repaired and was functioning well.Flushing was done on the device.Vancomycin 1 gram was given (ip) intraperitoneal (straight into the catheter and the peritoneal cavity) as prophylaxis.On (b)(6) this year, patient came to the hospital with small tear on the catheter.It was stated that a leak was noted about 15 centimeters away from exit site close to the connector.Septal scrub 0.9% nacl / tap water in the shower were used as cleaning agents on the device.Septal scrub followed by elcoksidine was the cleaning agents used on the insertion site prior to use.Catheter was repaired and it was not replaced.Vancomycin 1 gram iv (intravenous) was given as prophylaxis.It was stated that they used a titanium connector and extension and it might be the problem.Regular wound dressing was utilized and no antimicrobial properties.Patient was the one responsible for the catheter maintenance and not using any type of cleaning agent.Cleaning agents are allowed to dry thoroughly prior to applying ointment and dressing the area.It was stated that the cleaning agent did not ever switched over the life of the catheter nor mixed.No sepsiderm was used to clean the catheter.The protocol was not changed for cleaning agent used recently.No tego was utilized and no luer adapter issue.There was no blood loss.Nothing unusual observed on the device prior to use.No other products being utilized on the device.There were no other defects/damages noted on the device.There was no patient injury.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10777838
Report Number3009211636-2020-00270
Device Sequence Number16416057
Product Code FJS
UDI-Device Identifier10884521004610
UDI-Public10884521004610
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888413807
Device Catalogue Number8888413807
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer11/08/2020
12/10/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/04/2020
01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR